MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 6IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 6IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B409
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information provided: he discussed with me post procedure to explain when they had a backorder of vloc they used stratafix and it did the exact same thing, but it was only recently brought to my attention.With that in mind, the consultant locked off the barbed suture and the starting on the other side of the incision used a competitor which he was doing to show me the comparison.He agreed to trial/ show me what he was experiencing with the stratafix spiral and why he wouldn¿t like to switch to our alternative.It has been shared as a department they wish to stick to competitor, i wanted to share this feedback as from my understanding stratafix should be slipping when under tension but it very much did during use.Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.No consequences to the patient happened, it was more that the product didn¿t perform the way he wanted it to in comparison to competitor.The barbs didn¿t hold as well as.Lot number: tmbdhs.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent total laparoscopic hysterectomy procedure on an unknown date in 2024 and barbed suture was used.During a tlh and when closing the vaginal vault surgeon found that the barbs weren¿t holding and actually the suture slipped back.No reported patient consequences.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees, that the report constitutes an admission that the product, ethicon, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 type of investigation (b18 - device discarded).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
SFXSPI PDS+ UNI VIO 6IN 2-0 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC. SAN LORENZO
982 road 183 km 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20796156
Report Number2210968-2024-12566
Device Sequence Number15424472
Product Code NEW
UDI-Device Identifier10705031236127
UDI-Public(01)10705031236127(17)251031(10)TMBDHS
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberSXPP1B409
Device Lot NumberTMBDHS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer12/07/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown